已发表论文

帕博利珠单抗联合瑞戈非尼治疗肝细胞癌患者发生中毒性表皮坏死松解症:一例病例报告

 

Authors Ye L, Zhou X, Zhao X, Liu S, Deng S, Zhu X 

Received 3 November 2025

Accepted for publication 3 February 2026

Published 10 February 2026 Volume 2026:18 578836

DOI https://doi.org/10.2147/CMAR.S578836

Checked for plagiarism Yes

Review by Single anonymous peer review

Peer reviewer comments 3

Editor who approved publication: Professor Yong Teng

Li Ye,1 Xuehong Zhou,2 Xueli Zhao,1 Sijie Liu,1 Siting Deng,1 Xiaoshi Zhu3 

1Department of Pharmacy, People’s Hospital of Guanghan City, Guanghan, Sichuan, 618300, People’s Republic of China; 2Department of Child Health Care, LongQuanYi District of Chengdu Maternity and Child Health Care Hospital, Chengdu, Sichuan, 610000, People’s Republic of China; 3Department of Pediatrics, Sichuan Provincial People’s Hospital, School of Medicine, University of Electronic Science and Technology of China, Chengdu, Sichuan, 610031, People’s Republic of China

Correspondence: Xiaoshi Zhu, Department of Pediatrics, Sichuan Provincial People’s Hospital, School of Medicine, University of Electronic Science and Technology of China, No. 32, West Section 2, First Ring Road, Qingyang District, Chengdu, Sichuan, 610031, People’s Republic of China, Email xiaoshizm189@163.com

Background: Immune checkpoint inhibitors (ICIs), particularly when combined with targeted therapies, have significantly improved outcomes in patients with advanced cancers; however, they are also associated with a broad spectrum of immune-related adverse events (irAEs). Among these, severe cutaneous adverse reactions (SCARs) such as Toxic Epidermal Necrolysis (TEN), though rare, pose considerable diagnostic and therapeutic challenges. This report details a case of TEN induced by the combination of pembrolizumab and regorafenib, with the aim of enhancing clinical awareness and management of this serious complication.
Case Description: A 34-year-old woman diagnosed with hepatocellular carcinoma was treated with pembrolizumab every three weeks in combination with daily regorafenib. Approximately two months after initiating therapy, the patient developed generalized erythema, blistering, and subsequent epidermal detachment affecting > 30% of her body surface area (BSA) with mucosal involvement, consistent with Toxic Epidermal Necrolysis (TEN). With a SCORTEN score of 4 indicating a high mortality risk, she was transferred to the Intensive Care Unit (ICU) due to the life-threatening nature of her condition. An initial misdiagnosis as a viral exanthem delayed appropriate management. The diagnosis was ultimately confirmed by clinical evaluation, drug causality assessment using ALDEN and Naranjo scales (Pembrolizumab: ALDEN 5, Naranjo 6; Regorafenib: ALDEN 5, Naranjo 5; both indicating “probable” causality for each drug), and exclusion of other potential causes. Treatment involved immediate discontinuation of both anticancer agents, high-dose intravenous methylprednisolone, intravenous immunoglobulin, and comprehensive supportive care. Marked clinical improvement was observed. Reintroduction of regorafenib as monotherapy did not result in recurrence, implicating pembrolizumab as the primary causative agent.
Conclusion: This case affirms that early recognition, a systematic protocol involving high-dose corticosteroids/intravenous immunoglobulin, and multidisciplinary collaboration are vital for managing life-threatening cutaneous irAEs, while also highlighting that robust pharmacovigilance and patient education are fundamental to the safe implementation of ICI-based combination therapies.

Keywords: pembrolizumab, toxic epidermal necrolysis, immune-related adverse events, pharmaceutical monitoring